Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 22, NWS Charleston, SC

June 15, 2018Charleston County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 15, 2018, 8:09 PM EDT for Charleston County, Colleton County, Dorchester County, South Carolina. It was in force for 66 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2018, 8:09 PM EDT (00:09 UTC)
Expired
Jun 15, 2018, 9:15 PM EDT
In force
66 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 8:10 PM EDTTSTM WND DMG4 Ssw Knightsville, SCHIGHWAY PATROL REPORTED TREE DOWN AT THE INTERSECTION OF SUMMERS DRIVE AND HIGHWAY 61.
Jun 15, 8:11 PM EDTTSTM WND DMG5 S Givhans, SCSC HIGHWAY PATROL REPORTED A TREE DOWN AT THE INTERSECTION OF ALTERNATE HIGHWAY 17 AND CLUBHOUSE ROAD.
Jun 15, 8:28 PM EDTTSTM WND DMGCottageville, SCHIGHWAY PATROL REPORTED A TREE DOWN AT THE 1000 BLOCK OF GRIFFITH ACRES DRIVE.
Jun 15, 8:28 PM EDTTSTM WND DMGCottageville, SCHIGHWAY PATROL REPORTED A TREE DOWN AT THE 13000 BLOCK OF ROUND O ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2018-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2018-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2291 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

365 
WUUS52 KCHS 160009
SVRCHS
SCC019-029-035-160115-
/O.NEW.KCHS.SV.W.0022.180616T0009Z-180616T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
809 PM EDT FRI JUN 15 2018

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Charleston County in southeastern South Carolina...
  Colleton County in southeastern South Carolina...
  Dorchester County in southeastern South Carolina...

* Until 915 PM EDT.

* At 809 PM EDT, a severe thunderstorm was located near Slands
  Bridge, moving southwest at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and powerlines.

* Locations impacted include...
  North Charleston, Summerville, Middleton Place, Slands Bridge,
  Givhans Ferry State Park, Ridgeville, Cottageville and Givhans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3310 8027 3301 8014 3291 8010 3275 8045
      3295 8061
TIME...MOT...LOC 0009Z 061DEG 19KT 3292 8031 

HAIL...1.00IN
WIND...60MPH
 
$$

NED
3 follow-up statements
084 
WWUS52 KCHS 160023
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
823 PM EDT FRI JUN 15 2018

SCC019-029-035-160115-
/O.CON.KCHS.SV.W.0022.000000T0000Z-180616T0115Z/
Charleston SC-Colleton SC-Dorchester SC-
823 PM EDT FRI JUN 15 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR CHARLESTON...COLLETON AND DORCHESTER COUNTIES...

At 822 PM EDT, a severe thunderstorm was located 9 miles southwest of
Slands Bridge, moving southwest at 20 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Summerville, Slands Bridge, Givhans Ferry State Park, Cottageville,
Round O, Delemar Crossroads, Givhans and Jacksonboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3308 8032 3299 8019 3289 8014 3275 8045
      3295 8061
TIME...MOT...LOC 0022Z 061DEG 19KT 3288 8039 

HAIL...0.88IN
WIND...60MPH
 
$$

NED
464 
WWUS52 KCHS 160052
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
852 PM EDT FRI JUN 15 2018

SCC019-029-035-160115-
/O.CON.KCHS.SV.W.0022.000000T0000Z-180616T0115Z/
Charleston SC-Colleton SC-Dorchester SC-
852 PM EDT FRI JUN 15 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR CHARLESTON...COLLETON AND DORCHESTER COUNTIES...

At 851 PM EDT, a severe thunderstorm was located 10 miles east of
Walterboro, moving southwest at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Cottageville, Round O, Delemar Crossroads and Jacksonboro. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3304 8042 3296 8029 3286 8021 3275 8045
      3295 8061
TIME...MOT...LOC 0051Z 059DEG 15KT 3286 8049 

HAIL...0.75IN
WIND...60MPH
 
$$

NED
407 
WWUS52 KCHS 160112
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
912 PM EDT FRI JUN 15 2018

SCC019-029-035-160121-
/O.EXP.KCHS.SV.W.0022.000000T0000Z-180616T0115Z/
Charleston SC-Colleton SC-Dorchester SC-
912 PM EDT FRI JUN 15 2018

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON...COLLETON AND
DORCHESTER COUNTIES WILL EXPIRE AT 915 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.  However gusty winds are still possible with
this thunderstorm.

LAT...LON 3304 8042 3296 8029 3286 8021 3275 8045
      3295 8061
TIME...MOT...LOC 0111Z 061DEG 19KT 3281 8059 

$$

NED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 8:03 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 15, 8:03 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
803 PM EDT Fri Jun 15 2018

.SYNOPSIS...
A weak cold front will move slowly through the area tonight
into Saturday, dissipating south of the area by early next
week. The region will then remain generally between Atlantic
high pressure and a weak trough of low pressure well inland
through next week.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 8 PM: A large cluster of storms has developed over the
Berkeley/Dorchester County line, drifting to the SW. KCLX
indicated that a well defined outflow has departed the storm
cluster and appears to track to the SW at 25 kts. Interestingly,
a weak cell has developed over Colleton County, between an
outflow to the NE, NW, and a sea breeze from the E. Given the
deep instability I would assume that the Colleton County cell
will be the updraft to watch over the next hour.

As of 7 PM: Thunderstorms continue to develop along an old lake
breeze and back door cold front across Charleston and Berkeley
Counties. Another batch of thunderstorms was developing along a
outflow across Allendale County. The environment continues to
feature 4k CAPE and DCAPE around 1300 J/kg. Updrafts should
continue over the next few hours, storm motions to the SW around
10-15 kts as the Awendaw reaches the I-26 corridor. I will
update PoPs values and placement.

Previous Discussion:
The forecast philosophy has not changed much from this
morning's forecast discussion. Convection is slowly expanding on
coverage across the Pee Dee along/ahead of a weak, backdoor
cold front. Convection will gradually build/develop south with
the front as a plethora of mesoscale boundaries interact with
the sea breeze. The greatest coverage of tstms still looks to
occur across the Charleston Tri-County area into Colleton County
where the best juxtaposition of strong instability and low-
level convergence will occur. Even at this hour, it is unclear
how organized the approaching convection will become as any
organization will be highly dependent on mesoscale processes
given the weak shear profiles that are in place. Tstms will also
be fighting quite bit of mid-level dry air. Conditions will be
favorable for severe tstms with damaging winds, large hail and
frequent cloud-to-ground lightning all being possible. The risk
for severe weather looks greatest along/north of a Walterboro-
Kiawah Island line. Farther south, instability drops off
considerably, but still moderate for early summer. While an
isolated severe tstm could still certainly pop farther south,
especially along/south of the I-16 corridor there convection
approaching from the south will be the most prevalent, the
better instability and severe risk will remain confined to the
far northern areas.

For the overnight, pops will range from 60% across the
Charleston Tri-County area and Colleton County to 30-40% across
Southeast Georgia. Rain chances will steadily diminish by late
evening with mostly dry conditions expected to prevail during
the early morning hours Saturday as the backdoor cold front
approaches the Savannah River. Lows will range from the lower
70s inland to the mid-upper 70s at the beaches.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Saturday: A cold front will stall and weaken over southeast GA. Best
moisture/instability will pool along this boundary and will support
at least scattered showers/thunderstorms mainly during the
afternoon/evening hours. Slow-moving thunderstorms could produce
locally heavy rainfall and frequent cloud to ground lightning
particularly along/south of the Savannah River. With expected
Saturday afternoon instability not as strong as Friday afternoon,
the associated severe potential should remain limited to the chance
for a couple of stronger updrafts supporting isolated/brief damaging
wind gusts.

Sunday and Monday: A building upper ridge should support hotter
temperatures and could limit coverage of mainly afternoon/evening
sea breeze thunderstorms. The latest forecasts indicate slight
chance/low chance PoPs during the afternoon/early evening hours.
Also, the severe potential appears rather low. Meanwhile, heat index
values of at least 100F are expected to increase in coverage
especially away from the beaches, and we will assess the potential
for higher heat indices/Heat Advisories, particularly starting early
next week.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Tuesday-Wednesday, an upper ridge will continue to produce a
hot/humid pattern punctuated by typical afternoon/evening
thunderstorms along the sea breeze. Then, global models indicate
that the upper ridge will gradually retrograde/shift west as a broad
upper trough over the northeast U.S./southeast Canada tries to push
southward down the U.S. east coast Thursday and Friday. Expect
rather typical isolated to scattered afternoon convection each day
through Wednesday, with possibly an increase to at least scattered
coverage during the afternoons by Thursday and Friday as upper
heights lower, and better deep layer moisture potentially moves down
from the north on the east side of the retrograding ridge. Guidance
was producing likely PoPs most of the area by Thursday and Friday,
but given the uncertainty, kept chance wording.

Temperatures will continue above normal through the period.
Highs in the lower to mid 90s, warmest inland, and lows generally in
the lower to mid 70s, warmest near the coast. Outside any
thunderstorms, daily afternoon heat indices should average at least
100-105F, and locally higher values could be realized. We will
continue to assess the potential Heat Advisories for next week.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
A large cluster of storms has developed over the
Berkeley/Dorchester County line, drifting to the SW. KCLX
indicated that a well defined outflow has departed the storm
cluster and appears to track to the SW at 25 kts. It appears
that KCHS will observed a thunderstorm at the beginning of the
Oz TAF, then should quickly dissipate with lingering stratiform
rain. At KSAV, a few showers will drifting northward, but were
quickly dissipating. After the convection, forecast soundings
and MOS indicate that VFR conditions will prevail through the
rest of the 0Z TAF period. The KSAV TAF will include a PROB30
for thunderstorms from 17Z-23Z.

Extended Aviation Outlook: With a stationary/weakening front just
south of the area, there exists the potential for later night/early
morning stratus/fog, especially at KSAV early Sunday and Monday
mornings. Also, the chance for mainly afternoon/evening
thunderstorms and associated brief flight restrictions will be
slightly greater around KSAV especially Saturday through Monday.
Otherwise, expect VFR conditions much of the time.

&&

.MARINE...
Tonight: Convection approaching from the north along a backdoor
cold front could pose a hazard to mariners late this afternoon
into the evening hours.

Saturday through Wednesday: Outside hazardous conditions
within/near any thunderstorms, expect a typical early summer
pattern to prevail. Aside from a brief wind shift to the
northeast for a few hours Saturday, expect typical daily sea
breeze/nocturnal S/SW winds and accompanying seas to remain
below SCA levels through this period.

&&

.TIDES/COASTAL FLOODING...
Current data suggest tide levels will fall just short of shallow
coastal flooding levels at Charleston Harbor. It could be close,
but a Coastal Flood Advisory is not anticipated at this time.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...NED
SHORT TERM...
LONG TERM...
AVIATION...NED
MARINE...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 15, 10:18 AM EDT, 9 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1018 AM EDT Fri Jun 15 2018

AMZ330-350-352-SCZ043>045-048>050-052-161430-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-Inland Colleton-
Dorchester-Inland Berkeley-Beaufort-Coastal Colleton-Charleston-
Tidal Berkeley-
1018 AM EDT Fri Jun 15 2018

...A FEW SEVERE THUNDERSTORMS POSSIBLE FROM LATE AFTERNOON THROUGH
MID-EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters and
southeast South Carolina.

.DAY ONE...Today and Tonight.

Severe thunderstorms: Thunderstorms are expected to develop and move
into Southeast South Carolina from the north late this afternoon and
evening as a cold front moves into the area. A few of these
thunderstorms could become severe and produce damaging winds, large
hail as well as frequent cloud to ground lightning. Locally heavy
rainfall could also produce minor flooding of low-lying and poor
drainage areas. The main time period for severe weather will be
between 4 pm and 10 pm.

Residents and visitors should monitoring the latest conditions and
forecasts throughout the day. Be prepared to take action should
threatening weather approach or if a warning is issued for your area.
Stay tuned to NOAA Weather Radio, tv or your local news source for
the latest updates from the National Weather Service.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-051-
161430-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Jasper-Coastal Jasper-
1018 AM EDT Fri Jun 15 2018

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Jun 15, 5:49 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Charleston SC
549 PM EDT FRI JUN 15 2018

SCZ050-052-152215-
Tidal Berkeley-Charleston-
549 PM EDT FRI JUN 15 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...

At 549 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Boone Hall Plantation, or near Mount
Pleasant. This storm was nearly stationary.

  HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
           excessive cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely. All outdoor activities should cease. Move
           indoors immediately.

Some locations in the path of this storm include...
Charleston, Mount Pleasant, Boone Hall Plantation, Mount Pleasant
Regional Airport, Wando, Mount Pleasant Towne Centre and Cainhoy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3280 7985 3290 7994 3295 7984 3293 7982
      3293 7980 3287 7974
TIME...MOT...LOC 2149Z 347DEG 3KT 3286 7984

NED
Special weather statement, Jun 15, 6:16 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Charleston SC
616 PM EDT FRI JUN 15 2018

SCZ050-052-152245-
Tidal Berkeley-Charleston-
616 PM EDT FRI JUN 15 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...

At 616 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Don Holt Bridge, or near Naval Weapons
Station Charleston. This storm was nearly stationary.

  HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
           excessive cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely. All outdoor activities should cease. Move
           indoors immediately.

Some locations in the path of this storm include...
Charleston, Mount Pleasant, Goose Creek, Naval Weapons Station
Charleston, Boone Hall Plantation, Daniel Island, Wando and Mount
Pleasant Towne Centre.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3280 7988 3300 8000 3303 7999 3305 7993
      3297 7986 3295 7985 3292 7981 3287 7976
TIME...MOT...LOC 2216Z 334DEG 4KT 3291 7991

NED
Special weather statement, Jun 15, 6:19 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Charleston SC
619 PM EDT FRI JUN 15 2018

SCZ045-050-152245-
Inland Berkeley-Charleston-
619 PM EDT FRI JUN 15 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...

At 619 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near McClellanville, moving southwest at 15 mph.

  HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
           excessive cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely. All outdoor activities should cease. Move
           indoors immediately.

Some locations in the path of this storm include...
McClellanville, Santee Coastal Reserve and Hampton Plantation State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3314 7935 3303 7959 3316 7971 3324 7951
      3324 7949
TIME...MOT...LOC 2219Z 059DEG 13KT 3314 7952

NED
Special weather statement, Jun 15, 6:25 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Charleston SC
625 PM EDT FRI JUN 15 2018

SCZ040-152315-
Allendale-
625 PM EDT FRI JUN 15 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY...

At 625 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Barnwell, moving south at 10 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Allendale, Sycamore, Ulmer, Martin, Seigling and Appleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3311 8137 3311 8126 3312 8124 3312 8120
      3310 8117 3301 8113 3300 8149 3315 8153
TIME...MOT...LOC 2225Z 009DEG 9KT 3315 8134

NED
Special weather statement, Jun 15, 7:30 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Charleston SC
730 PM EDT FRI JUN 15 2018

SCZ044-050-160000-
Charleston-Dorchester-
730 PM EDT FRI JUN 15 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
DORCHESTER COUNTIES...

At 730 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Archdale, moving south at 15 mph.

  HAZARD...strong winds 45 to 55 mph, up to nickel sized hail and
           excessive cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely. All outdoor activities should cease. Move
           indoors immediately.

Some locations in the path of this storm include...
North Charleston, Hanahan, Middleton Place, Ladson, Archdale,
Magnolia Gardens and Charleston Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3298 8004 3295 8004 3292 8002 3287 8003
      3288 8015 3299 8013
TIME...MOT...LOC 2330Z 007DEG 12KT 3294 8008

NED
Local storm report, Jun 15, 7:56 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
756 PM EDT FRI JUN 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             3 NW CHARLESTON AIRPORT 32.93N  80.08W
06/15/2018  M0.25 INCH       DORCHESTER         SC   TRAINED SPOTTER

            PEA SIZED HAIL IN WINDSOR HILL OFF ASHLEY PHOSPHATE
            ROAD.

&&

EVENT NUMBER CHS1800450

ETM/CRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:31 PM EDTSpecial Weather StatementCHSColleton29 min
Jun 15, 10:37 PM EDTSpecial Weather StatementCHSBerkeley23 min
Jun 15, 11:02 PM EDTSpecial Weather StatementCHSBerkeley43 min
Jun 16, 2:51 PM EDTSpecial Weather StatementCHSJasper24 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.